MAUDE Adverse Event Report: LEICA MICROSYSTEMS (SCHWEIZ) AG PROVIDO; SURGICAL MICROSCOPE

LEICA MICROSYSTEMS (SCHWEIZ) AG PROVIDO; SURGICAL MICROSCOPE
Model Number 10448950
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
Leica microsystems (schweiz) ag received a complaint from india stating that a provido had a failure of the main and the back-up illumination during a surgical procedure.There was no patient injury.
 
Additional Manufacturer Narrative
An investigation of the incident is currently underway and a follow-up will be submitted should additional information become available following investigation.
 
Additional Manufacturer Narrative
This is a final report.The investigation revealed that the malfunction was caused by a short circuit in the communication cable, which subsequently led to a communication problem on the controller board.The short circuit was most likely caused by a loose contact/pin of the cable (cable adapter) on the pcba.A review of the complaint statistic did not show any case with similar or identical failure mode.It can be concluded that the reported issue is an isolated, random component failure with no indication of design or manufacturing issues and no evidence of an adverse trend.Replacing the can handle cable effectively solved the problem.After the replacement, the device worked according to specifications and there were no further issues.
 
Additional Manufacturer Narrative
Udi / gudid related data quality updates only.

Brand Name
PROVIDO
Common Device Name
SURGICAL MICROSCOPE
Manufacturer (Section D)
LEICA MICROSYSTEMS (SCHWEIZ) AG
max-schmidheiny-strasse 201
heerbrugg, sankt gallen 9435
SZ  9435
Manufacturer (Section G)
LEICA INSTRUMENTS (SINGAPORE) PTE LTD
12 teban gardens crescent
singapore, 60892 4
SN   608924
Manufacturer Contact
manuel pfundstein
max-schmidheiny-strasse 201
heerbrugg, sankt gallen 9435
SZ   9435
MDR Report Key18027511
Report Number3003974370-2023-00030
Device Sequence Number5913666
Product Code EPT
UDI-Device Identifier07630003594416
UDI-Public(01)07630003594416(11)220425
Combination Product (Y/N)N
Initial Reporter CountryIN
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10448950
Device Catalogue Number10448950
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2023
Supplement Date Received by Manufacturer10/12/2023
Not provided
Initial Report FDA Received Date10/30/2023
Supplement Report FDA Received Date03/21/2024
03/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/23/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown